Thunderstorm Wind, Franklin
- When
- June 12, 1:44 PM EST to 1:49 PM EST
- Where
- Franklin County, Farmington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.667, -70.150
A severe thunderstorm knocked over several trees in the town of Farmington.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A severe thunderstorm knocked over several trees in the town of Farmington.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 12, 8:20 AM EST, 5 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 920 AM EDT SUN JUN 12 2005 .CURRENT DISCUSSION... FOG THINNING TO A HAZE IN MOST LOCATIONS AT THIS TIME. ONLY ACTIVITYON RADAR IS WHAT LOOKS TO BE A COUPLE OF LIGHT WEIGHT SHOWERS/THUNDERSHOWRS OVER NORTHERNMOST FRANKLIN AND SOMERSET COUNTIES. UNLIKE PREVIOUS DAYS SLOW MOVING ACTIVITY...THIS CONVECTION SEEMS TO BE MOVING RIGHT ALONG. ONLY CHANGE TO MORNING UPDATE WILL BE TO REMOVE THE MORNING FOG COMPONENT. .PREVIOUS DISCUSSION(S)... .SHORT TERM (TODAY THROUGH TONIGHT)... BOUNDARY LAYER WINDS SHIFTED ONSHORE AND BROUGHT IN STRATUS LAST EVENING TO SOUTHERN AREAS. MODELS KEEP THESE WINDS SOUTHWESTERLY TONIGHT SO EASED OFF THE FOG. INTERESTING AREA OF TSTMS DEVELOPED OFFSHORE IN THE FOG. SAME SOUPY AIRMASS OVER US AS PAST FEW DAYS SO NO REASON TO BELIEVE THAT TSTMS WONT DEVELOP AGAIN TODAY. TSTM ACTIVTY WILL EASE TONIGHT AND ALLOW DEVELOPMENT OF PATCHY FOG. TEMPERATURES SHOULD RETURN TO THE 80S TODAY EXCEPT FOR EXPOSED COASTAL SECTIONS. DEWPOINTS REMAIN IN THE 60S TO LOWER 70S. && .LONG TERM (MONDAY THROUGH SATURDAY)... UPPER LEVEL RIDGE HOLDS OVER THE REGION THROUGH MONDAY WITH MORE OF THE SAME IN TERMS HEAT AND HUMIDITY AND THE CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. MODELS DIFFERING ON STRENGTH AND TRACK OF WEAKENING SHORTWAVE PASSING THROUGH UPPER RIDGE ON TUESDAY...BUT A MORE ENHANCED CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTHERN ZONES A LIKELY RESULT AS LOW PRESSURE CROSSES SOUTHERN NEW ENGLAND TUESDAY AFTERNOON AND MOVES OFFSHORE TUESDAY NIGHT. MORE SIGNIFICANT SHORTWAVE FORECAST TO DROP SOUTHWARD THROUGH EASTERN CANADA FOR THE WEDNESDAY THROUGH FRIDAY BUT MODEL DIFFERENCES AND POOR RUN TO RUN CONTINUITY LEAVES THE DETAILS IN QUESTION AT THIS TIME. IN ANY CASE AN END TO THE LATEST WARM SPELL A GOOD BET WITH A PERIOD OF WET WEATHER ASSOCIATED WITH THIS CHANGE AROUND MID WEEK. BIGGEST CHANGE IN MODELS IS MORE PROGRESSIVE NATURE OF THIS SYSTEM INSTEAD OF THE BLOCKING PATTERN WHICH HAS BEEN ADVERTISED FOR THE PAST SEVERAL DAY. GFS NOW SHOWING UPPER LEVEL RIDGE AND ASSOCIATED SURFACE HIGH PRESSURE SLOWLY BUILDING EASTWARD FROM THE MIDWEST DURING THE END OF THE WEEK AND INTO THE WEEKEND. && .AVIATION... LIFR CONDS NEAR THE COAST AND IFR IN PATCHY FOG INLAND. FOG BURNS OFF THIS MORNING...THEN MVFR IN AFTERNOON TSTMS. && .MARINE...NO PROBLEMS EXPECTED IN THE LONG OR SHORT TERM. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 518 AM EDT SUN JUN 12 2005 MEZ007>009-012>014-018>028-NHZ001>010-013-014-130916- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 518 AM EDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1257 PM EDT SUN JUN 12 2005 MEZ007>009-012>014-NHZ001>004-121956- CENTRAL SOMERSET ME-NORTHERN CARROLL NH-NORTHERN COOS NH- NORTHERN FRANKLIN ME-NORTHERN GRAFTON NH-NORTHERN OXFORD ME- SOUTHERN COOS NH-SOUTHERN FRANKLIN ME-SOUTHERN OXFORD ME- SOUTHERN SOMERSET ME- INCLUDING THE CITIES OF...BERLIN...BETHEL...BETHLEHEM... COBURN GORE...COLEBROOK...CONWAY...EUSTIS...FAIRFIELD...FARMINGTON... FRYEBURG...JACKMAN...LANCASTER...LINCOLN...LITTLETON...PITTSFIELD... RANGELEY...RUMFORD...SKOWHEGAN...SOUTH PARIS AND WOODSVILLE 1257 PM EDT SUN JUN 12 2005 ...SHOWERS AND STORMS WILL QUICKLY DEVELOP THROUGH THE MID AFTERNOON HOURS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO ROLL ACROSS THE NORTHERN HALF OF NEW HAMPSHIRE AS WELL AS THE MOUNTAINS AND FOOTHILLS OF MAINE THROUGH 330 PM. A FEW OF THESE STORMS WILL CONTAIN TORRENTIAL DOWNPOURS...VIVID LIGHTNING AND WIND GUSTS OVER 30 MPH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 239 PM EDT SUN JUN 12 2005 MEZ013-014-021-122038- KENNEBEC ME-SOUTHERN FRANKLIN ME-SOUTHERN SOMERSET ME- INCLUDING THE CITIES OF...AUGUSTA...FAIRFIELD...FARMINGTON... GARDINER...OAKLAND...PITTSFIELD...SKOWHEGAN AND WATERVILLE 239 PM EDT SUN JUN 12 2005 A STRONG THUNDERSTORM WILL AFFECT FARMINGTON IN SOUTHERN FRANKLIN COUNTY WITH BRIEF WIND GUSTS TO 45 MPH...PEA SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING BETWEEN 240 PM AND 300 PM. IN ADDITION... THIS STORM MAY ALSO PRODUCE UP TO ONE AND ONE-HALF INCHES OF RAIN IN LESS THAN 40 MINUTES. THIS MUCH RAIN MAY RESULT IN LOCALIZED STREET FLOODING. HAYES
The Portland,ME radar (KGYX), 87 km away, was scanning. The volume nearest the first event began at 18:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458003.